MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the allegation was confirmed.Additional issues were identified during the device evaluation: due to a cut on the connecting tube; water tightness was lost.The adhesive on the distal sheath had a chip, and due to wear of the angle wire; bending angle in the up direction did not meet the standard value.Device history records: the device history records for this device were reviewed, and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Complaint history review: there was no complaint of the same or similar event as the reported event at the same facility and same device.However, a similar complaint, (b)(4), was initiated from another facility for the same device, and a similar complaint.Conclusion: the root cause could not be identified.The issue was likely to have been caused by stress, external factors, or handling.It is recommended to the user to inspect prior to use.And on a regular basis continuously inspection of the entire endoscoperotate, the digital camera section and adjust the angle of the lcd monitor slowly until it stops in each direction.And make sure that it moves smoothly without any abnormalities such as roughness and snagging of operation, can be fixed in any position, and does not rotate carelessly.The appearance of the control part is visually and hand-checked to ensure that there are no abnormalities such as large scratches, deformation, or loose parts.Visually check that there are no abnormalities such as bending, twisting, swelling, cutting, chipping, etc.Near the boundary between the oredome part and the insertion part.Visually check that there are no cracks, dents, bulges, edges, scratches, peeling of cladding members, protrusions, sagging, deformation, bending, adhesion of foreign matter, falling off of parts, or other abnormalities on the outer surface of the entire length of the insertion part, including the curved part and the tip.Grab the insertion part lightly with your hand and slide it in both directions along the entire length.And check with your hand that there are no snags or protruding metal wires from the inside around the entire circumference.Also, check with your hand that the soft part is not abnormally hard.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The olympus representative reported (on behalf of the customer), that the coating on the airway mobilescope insertion section was peeling off.The coating detachment was noticed during the endotracheal check.The intended tracheal intubation for anesthesia, during the laryngoscopic malignant laryngeal tumorectomy procedure, was completed by checking the inside of the trachea with a fiber.There were no reports of patient harm associated with this event.During the evaluation of the device, it was noted, that the image guide snake tube coating was peeled.This report is to capture the reportable malfunction of the image guide coating that was peeled off and noted at estimation.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16795454
Report Number9610595-2023-06596
Device Sequence Number6377707
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown